Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Slight elevation of d dimer, later bad cold, menses. DVT ruled out, negative Doppler. Could my d dimer be off too?

I had a blood test done over the weekend in the ER that revealed my d dimer being slightly elevated. I followed up with my internist yesterday for another exam and blood draw and the d dimer had risen slightly more to 752. Doc ordered Doppler of lower extreme ties, which came back negative and no sign of DVt . What I would like to know is if it is possible that my d dimer could be off because I am also currently sick with a bad cold , and also just started my menstrual cycle over the weekend. Just trying to find an answer to ease my worry.
Asked On : Sat, 15 Dec 2012
Answers:  1 Views:  355
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Neurologist 's  Response
You seems to have recent upper respiratory infection .D dimer test came to be in higher range.Normal range being less than 250ng/ml. D dimer is a fibrin degraded product, which is small protein present in blood after blood clots in anywhere in the body following which it is degraded by fibrinolysin .Causes of raised d dimer are DVT legs,pulmonary embolism, myocardial infarction, stroke,DIC. False positive tests occur in liver disease. Rheumatoid arthritis, inflammation, trauma ,pregnancy, recent surgery, malignancy.False values also occurs if specimen collection tube is not sufficiently filled (high value if overfilled).So i would suggest to repeat the test .Your clinical symptoms does not suggest for thrombosis Consult your physician for detail clinical examination
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor